I'm Steph from the Community team, I hope you don't mind me posting here.
We've been asked to create a new thread for radiotherapy discussions this April, as the existing threads were getting a little long.
Please do let us know if you have any other threads you think would be useful to link here.
After some great advice from the ladies on here I’ve decided to have the 5 sessions. I met with my Oncologist yesterday and hopefully I should start week 10th May, all being well. Hope your meeting goes well next week.
I am sorry to hear of your experience, that's really disappointing. That's the last thing you need when you are already having to deal with so much! I hope things are better now? Have you started the RT?
That's great news and I hope it all goes well for you xx
Can I ask what helped you make your decision?
Thanks JD11The main reason is one of practicality. The RT department is a 40min drive away and I hadn’t initially considered how tiring the travelling to and from might be until others on here mentioned it. Also I’d be reliant on others giving me a lift.
That was coupled with my impatience to just get on and get it done. Chemo & surgery left me more exhausted than I’d ever anticipated. For me personally I’m expecting RT to be the same.
Good luck xx
Thanks for sharing this, I guess much of it comes down to practicality we have to do what we feel is best considering many other factors. I'm the same I want to get on and have it done. Mine will be local so I won't have far too travel but I have young kids so the less sessions needed the better.
I wish you well for it and hope it's not as exhausting as the rest of it has been for you.
Take care x
just passing on something consultant said to me regarding the 5 day Fast Forward treatment. It is more effective, as there is no gap in treatment, and skin reactions had been less in those patients.
Unfortunately as my treatment plan was then changed I was not able to have it, and had to have 15 days, which I finished last week. So far skin has been ok, but continuing with regular cream. I am more tired than usual, but could still be build up from all the other treatment.
Good luck making your decision, and hope it goes well for you.
i have had chemo, lumpectomy in my left breast and today have had my 13th session of radiotherapy with only 2 more sessions to go.
on Thursday I think I will be getting the flags out as it can’t end soon enough for me! I have felt awful throughout the radiotherapy. I have got rather large breasts so obviously struggle with keeping them dry and comfortable. It has gone quite red and is now looking like it will start to get little blisters. I am using the flamigel as recommended by my clinic.
I have my treatment at 3.30 pm and in the evening when watching telly I find I am really twitchy! Of course I have got the odd shooting pain and itchy on the breast but I am kind of itchy and twitchy everywhere eg my legs, my back, my tummy etc. There are no spots or rashes. Just jumpy itchy twitchy, but mainly in the evening till I go to bed.
I mentioned this to the radiotherapy team who said yes that would be expected in the breast but not all over. So I mentioned this to my oncologist tonight a a check in session and he says it’s not a usual side effect so I am wondering if any of you have twitched like this?
also since Friday (it is now Tuesday) I have felt a bit nauseous, but again this is not a usual side effect! I am also having 3 weekly sessions of pertuzamab and trastuzumab so wondering if that could have anything to do with it? Or it could be a tummy bug maybe.
just wondering if anyone had ever experienced any of this?
Thanks a lot !x
Im new on this thread and have just had my radiotherapy assessment on monday with a view to starting 10 sessions, five of which boosters, from the 17th May. Ive been looking forward if you can believe that to the radiotheraoy, only because it means the Chemo has finished!!! I also will be on herceptin and pertuzumab for a year now and will be getting my first one without docetaxel next week.
I looked up the side effects of H and P as i couldnt remember them and shaking or tremors were listed as i in 10 reaction from the herception. Perhaps this is the reaction you were experiencing? Hope you have got on ok since.
Ive got a face full of the rash spots. Cant wait to see what other wee delights treatment brings on but more than anything I cant wait to see what not having the Chemo does for me as Im feeling fairly battered by this stage.
You should hopefully feel a whole lot better without the chemo. I have had 4 sessions without it now. I usually feel a bit grotty for a couple of days following the P&T and I have had really bad legs, ankles and hip joint pain but on this last couple of weeks I have noticed an bit of an improvement so that could be down to the chemo leaving my body.
I will keep my eye on whether my twitchyness goes away as I am on my last session of radiotherapy tomorrow and if not I will speak to my oncologist again about it.
thanks for your thoughts and good luck with the rest of your treatment x
yes that sounds like a plan:) Thanks for the info as well re P&T and that makes sense it takes time for the body to recover from the Chemo.
Hope all clears up after your last session tomorrow and that the rest of your treatment goes smoothly
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007